Alert archive / California / Wind Advisories in 2016

Wind Advisory 36, NWS Hanford, CA

November 15, 2016

NWS Hanford, CA issued this wind advisory at Nov 15, 2016, 11:26 AM PST. It took effect at Nov 16, 2016, 10:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2016, 11:26 AM PST (19:26 UTC)
In effect from
Nov 16, 2016, 10:00 AM PST
Expired
Nov 16, 2016, 10:00 PM PST
In force
12 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

932 
WWUS76 KHNX 151926
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1126 AM PST TUE NOV 15 2016

CAZ095-098-099-160400-
/O.NEW.KHNX.WI.Y.0036.161116T1800Z-161117T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1126 AM PST TUE NOV 15 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY. 

* TIMING...LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE
  VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
4 follow-up statements
349 
WWUS76 KHNX 160727
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1127 PM PST TUE NOV 15 2016


CAZ095-098-099-161630-
/O.CON.KHNX.WI.Y.0036.161116T1800Z-161117T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1127 PM PST TUE NOV 15 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD WILL ALLOW A WIND
ADVISORY TO REMAIN IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY.

* TIMING...LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CM
477 
WWUS76 KHNX 161616
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
816 AM PST WED NOV 16 2016

CAZ095-098-099-162330-
/O.CON.KHNX.WI.Y.0036.161116T1800Z-161117T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
816 AM PST WED NOV 16 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST UNTIL 10 PM PST
THIS EVENING...

* TIMING...LATE THIS MORNING THROUGH THIS EVENING.

* WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
589 
WWUS76 KHNX 162316
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
316 PM PST WED NOV 16 2016

CAZ095-098-099-170600-
/O.CON.KHNX.WI.Y.0036.000000T0000Z-161117T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
316 PM PST WED NOV 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

* TIMING...THROUGH LATE THIS EVENING.

* WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. BLOWING DUST WITH POSSIBLE REDUCED VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
997 
WWUS76 KHNX 170542
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
942 PM PST WED NOV 16 2016


CAZ095-098-099-170645-
/O.EXP.KHNX.WI.Y.0036.000000T0000Z-161117T0600Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
942 PM PST WED NOV 16 2016

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

WINDS WILL CONTINUE TO DIMINISH THROUGH THE NIGHT. SOME LOCALIZED
GUSTY TO BREEZY WINDS WILL BE POSSIBLE FOR THE NEXT COUPLE OF
HOURS.

$$

ANDERSEN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 15, 4:19 AM PST, 7 hours 7 minutes earlier.

Area forecast discussion, Nov 15, 4:19 AM PST, 7 hours 7 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
419 AM PST Tue Nov 15 2016

.SYNOPSIS...Dry weather and above normal afternoon temperatures
will continue today with patchy fog in the San Joaquin Valley
through the morning. A Pacific storm system will bring a chance
for some light precipitation tonight through Wednesday, mainly
in the mountains. Cooler temperatures and increased winds will
accompany the system through Thursday. Dry and warmer on Friday,
then another chance for precipitation over the weekend and into
early next week.

&&

.DISCUSSION...Upper ridging is still in control with clear skies
over central California tonight. But despite the clear skies and
light surface winds, no fog has formed yet across the San Joaquin
Valley. There area some areas with visibilities down to 1-3 miles,
and a few patches of fog will remain possible through sunrise with
localized dense fog not out of the question. Otherwise, the ridge
will begin to weaken today with slightly lower temperatures, but
still around 10 degrees above mid November normals for most areas.

A short wave trough will approach northern California tonight and
move ESE through Wednesday. Moisture is lacking with this system
with scattered light showers Tuesday night through Wednesday. The
best chances will be over the mountains due to orographic effects.
QPF for the southern Sierra is around one to two tenths of an inch
from Yosemite NP to Kings Canyon NP, with just a few hundredths to
the south. The SJ Valley may see some sprinkles but most likely
nothing more than trace amounts. Snow levels will be around 7-8K
feet near Yosemite on Wednesday, then lower to around 6,000 feet
Wednesday night as showers diminish. One to two inches of snow is
possible above 7,000 feet. Windy conditions will develop over the
Sierra crest and through the Kern County mountain passes into the
desert Tuesday night through Wednesday. Breezy conditions will
develop in the SJ Valley with highest gusts along the west side.

The trough exits to the east on Thursday as another ridge moves
over the west coast. The ridge axis shifts to the Rockies Saturday
as a trough amplifies over the east Pacific. There is significant
model uncertainty and given the recent track record, it is hard to
favor any particular solution at this time. Latest ECMWF is the
wettest and fastest with the trough moving inland Saturday night
through Sunday. The drier GFS moves a splitting trough in Sunday
night and Monday. The GEM also splits it but is completely dry for
central CA with the southern energy all the way down to Baja CA.
So there is low confidence for this weekend into early next week.

Temperatures will cool down to near normal Wednesday then little
change on Thursday. Ridging will warm temps back up to several
degrees above climo by Saturday.

&&

.AVIATION...In the San Joaquin Valley...areas of MVFR conditions
will continue in haze and mist during the next 24 hours with areas
of IFR in fog through 18Z Tuesday. VFR conditions can be expected
elsewhere across the central CA interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
On Tuesday November 15 2016...Unhealthy for sensitive groups in
Kern County. Fireplace/Wood Stove Burning Status is: No Burning
Unless Registered in Fresno...Kern...Kings...Madera...Merced and
Tulare Counties. Further information is available at Valleyair.org

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is low.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
NONE.
&&

public...DCH
avn/fw...Dudley
synopsis...DCH

weather.gov/hanford

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.